MAUDE Adverse Event Report: NUVASIVE INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16016545
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation nor were radiographic images provided to confirm the alleged event.No bone quality test results provided.At this time alleged event could not be confirmed.Insufficient information provided to determine the root cause.Labeling review: ".Contraindications include but are not limited to: patients who are unwilling to restrict activities or follow medical advice, patients with inadequate bone stock or quality.".".Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.".".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s) ¿ loss of fixation.".
 
Event or Problem Description
On (b)(6) 2018, patient with a fractured l1 underwent a posterior lumbar interbody fusion at l2/l3 levels with posterior fixation from t10-l3.A loose screw at l3 and a cage back out was identified post-operative.On (b)(6) 2018 a revision procedure was performed to replace the l3 level screw and the cage.Construct was also extended from t10 to s2 and a cross connector was added.No patient injury reported.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7924634
Report Number2031966-2018-00146
Device Sequence Number19238662
Product Code NKB
UDI-Device Identifier00887517553584
UDI-Public887517553584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16016545
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1